Delaware, 2007

Drought in Delaware, November 1 to 30, 2007

November 1 to 30, 2007 · NWS PHI · 4 events in 4 counties and zones

November 2007 brought the return of below normal precipitation to Delaware. 9 inches in New Castle County.

Where it happened

Every event with a place to put it; 4 filed by county or forecast zone are drawn at its center, in a lighter ring. Tap one for its entry below.

  • Tornadoes
  • Tropical storms and surge
  • Floods
  • Wind
  • Hail
  • Winter weather
  • Heat and drought
  • Cold
  • Fire, smoke and dust
  • Marine and coastal
  • Other

Open the live radar over this ground

The toll

Deaths
0
Injuries
0
Property damage
None recorded
Crop damage
None recorded
Events
4

Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.

What happened

The episode as NWS PHI wrote it up.

November 2007 brought the return of below normal precipitation to Delaware. On a county weighted average, November precipitation ranged from 1.0 inch in Sussex County to 1.4 inches in Kent County and 1.9 inches in New Castle County. Normal is around 3.4 inches.

The drought watch remained in effect for all of Delaware. A drought watch calls for a voluntary reduction in water consumption of five percent. The governor warned against lawn and turf watering for residential and commercial properties. Homeowners with shallow wells were at risk of having them run dry. | |Actual monthly precipitation totals included 0.90 inches in Georgetown (Sussex County), which was 2.36 inches drier than normal and 1.69 inches at the New Castle County Airport which was 1.50 inches drier than normal.

What forecasters said that day

The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Philadelphia/Mount Holly wrote its last area forecast discussion before the first event at Oct 31, 5:39 PM EST, 6 hours 21 minutes earlier.

Area forecast discussion, Oct 31, 5:39 PM EST, 6 hours 21 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE MOUNT HOLLY NJ
639 PM EDT WED OCT 31 2007

.SYNOPSIS...
HIGH PRESSURE WELL OFF THE EAST COAST WILL LOSE ITS GRIP OVER OUR
WEATHER TONIGHT AS A COLD FRONT APPROACHES FROM THE GREAT LAKES
REGION. THIS FRONT IS EXPECTED TO CROSS THE AREA THURSDAY, BUT
WILL ONLY BE ACCOMPANIED BY SOME CLOUDS AND PERHAPS A FEW SHOWERS
ACROSS THE NORTHERN AREAS. ANOTHER AREA OF HIGH PRESSURE WILL
EXPAND ACROSS THE REGION THURSDAY NIGHT AND FRIDAY. THE CIRCULATION
AROUND TROPICAL SYSTEM NOEL WILL BE ACROSS THE AREA FRIDAY AND
SATURDAY, BUT NO RAIN IS EXPECTED WITH IT.

&&

.NEAR TERM /THROUGH THURSDAY/...
FAIR WEATHER IS EXPECTED TONIGHT AS THE HIGH REMAIN IN CONTROL OF
THE WEATHER. A LIGHT SOUTH WINDS WILL BRING SOMEWHAT MILDER
CONDITIONS TONIGHT (COMPARED TO THE PREVIOUS FEW NIGHTS). PATCHY
FOG MAY FORM LATE ACROSS THE FAVORED AREAS, BUT IT IS NOT EXPECTED
TO BE ENOUGH OF A FACTOR TO MENTION IN THE PUBLIC FCST.

&&

.SHORT TERM /THURSDAY NIGHT THROUGH FRIDAY/...
A COLD FRONT ACROSS THE GREAT LAKES THIS EVENING IS EXPECTED TO
ACROSS THE REGION THURSDAY. GFS AND WRF MODELS ARE SHOWING A DRY
FROPA FOR MOST AREAS, BUT A SMALL CHC FOR A SHOWER IS INDICATED
ACROSS THE NY/PA STATE LINE AREA, SO SOME POPS WERE LEFT IN UP
THERE. HIGH TEMPERATURES ON THURSDAY WILL STILL BE FAIRLY MILD
WITH READINGS IN THE UPPER 60S TO LOW 70S...BUT THEN READINGS WILL
DROP BY 10 DEGREES FOR FRIDAY. WINDS WILL SHIFT TO NW THU
AFTERNOON AND THEN REMAIN NW TO N THROUGH FRIDAY.

&&

.LONG TERM /FRIDAY NIGHT THROUGH WEDNESDAY/...
THE CIRCULATION AROUND WHAT IS LEFT OF NOEL WILL BE WELL OFFSHORE
FRI NIGHT AND IT WILL CONTINUE PULL OFF TO THE NE THROUGH SAT. ONCE
IT MOVES FAR ENOUGH AWAY, WINDS SHOULD DECREASE. NO PRECIPITATION
IS EXPECTED FRIDAY NIGHT OR SATURDAY, BUT SOME EXTRA CLOUDINESS OVER
THE COASTAL AREAS IS EXPECTED.

HIGH PRESSURE WILL PREVAIL OVER THE WEEKEND WITH SEASONABLE
TEMPERATURES EXPECTED. THE NEXT FEATURE EXPECTED TO AFFECT OUR
WEATHER WILL BE ANOTHER COLD FRONT WHICH IS SHOWN BY THE 12Z GFS
AS CROSSING THE AREA TUESDAY. LOW CHC POPS ARE IN THE GRIDS FOR
THIS TIME PERIOD.

&&

.AVIATION /00Z THURSDAY THROUGH MONDAY/...
VFR CONDITIONS ARE EXPECTED THROUGH THURSDAY AND INTO THURSDAY
NIGHT.

A COLD FRONT WILL MOVE RAPIDLY FROM WEST TO EAST ACROSS THE REGION
ON THURSDAY AFTERNOON. AHEAD OF THE FRONT THERE WILL BE MIDDLE AND
HIGH CLOUDS, THEN AFTER THE FRONT MOVES THROUGH SOME STRATOCU IS
EXPECTED BUT WITH CIGS OF 3-5 THSD FT. AFTER DARK, ANY STRATOCU
WILL DISSIPATE. THE MAIN EFFECT OF THE FRONT WILL BE TO HAVE SW
FLOW PRECEDING THE FRONT WITH SPEEDS OF AROUND 10 KT, HOWEVER,
WINDS ALOFT WILL BE 30 TO 35 KTS AROUND 5 THSD FT. AFTER THE FRONT
MOVES THROUGH WINDS BECOME W TO NW AND WINDS WILL BECOME GUSTY
WITH SOME GUSTS TO 25 OR PERHAPS 30 KT.

HIGH PRESSURE WILL BUILD INTO THE REGION THURSDAY NIGHT AND COVER
THE AREA INTO SUNDAY WITH VFR WEATHER. WIND SWILL REMAIN FROM THE
NORTHWEST AT 15 TO 20 KTS.

FALL IS THE TIME OF YEAR WHERE YOU CAN GET LARGE DIURNAL
TEMPERATURES RANGES. HIGHS TOMORROW WILL BE IN THE 60S AND IN SOME
CASES 70S. AT NIGHT ESPECIALLY NORTH OF PHILADELPHIA TEMPERATURES
ARE GOING TO DROP BELOW FREEZING AGAIN. MAKE SURE THE TANKS ARE
TOPPED OFF THURSDAY AFTERNOON TO PREVENT ANY FREEZING IN THE FUEL
LINES.

ON NOEL...THE STORM WILL REMAIN FAR ENOUGH OFFSHORE AND NOT AFFECT
THE AVIATION WEATHER, EXCEPT FOR SOME BRISK WINDS ALONG THE
COASTLINE.

&&

.MARINE...
SCA HAVE BEEN ISSUED FOR THURSDAY NIGHT. COLDER AIR WILL BE MOVING
OVER THE WARMER WATERS THURSDAY NIGHT AND THIS WILL ALLOW WINDS OF 25
TO 30 KT TO MIX DOWN FROM ALOFT ON BOTH THE OCEAN AND DEL BAY.
LATEST MODEL RUNS SUGGEST THE GUSTY WINDS BEGIN JUST AFTER SUNSET
ON THURSDAY EVENING.

QUIET CONDITIONS WILL CONTINUE ON THE WATER TODAY INTO THURSDAY
AS HIGH PRESSURE SLOWLY MOVES FARTHER OFFSHORE. MEANWHILE, TWO
OTHER ATMOSPHERIC PLAYERS ARE HEADED IN OUR DIRECTION. ONE IS
TROPICAL STORM NOEL(SEE LATEST ADVISORIES FROM NHC AT
WWW.NHC.NOAA.GOV) AND THE OTHER A COLD FRONT MOVING ACROSS THE
GRTLKS THIS AFTERNOON.

TROPICAL STORM NOEL IS FORECAST TO REMAIN WELL OFFSHORE WITH ITS
CLOSEST POINT OF APPROACH TO THE NEW JERSEY/DELAWARE COASTS ABOUT
470 NAUTICAL MILES AT 8 AM SATURDAY. IN THE MEANTIME, THE HIGH
PRESSURE WILL BE MOVING TO THE NORTH AND ALLOWING NOEL TO MOVE
ALONG. IF THE HIGH PRESSURE WERE TO REMAIN STATIONARY OVER THE NEW
ENGLAND WATERS AND NOEL WERE TO INTERACT WITH IT, THERE WOULD BE
STRONG WINDS AND RISING TIDES. THE FORECAST HOWEVER DOES NOT CALL
FOR THAT SCENARIO TO UNFOLD. NEVERTHELESS, SEAS AND WINDS WILL BE ON
THE INCREASE TOMORROW EVENING, WITH THE END RESULT SEEING SEAS OF
ABOUT 11 FEET OFF THE DELAWARE LIGHT BUOY(44009) FRIDAY EVENING AND
WINDS UP TO 30 KNOTS.

ON THURSDAY, A COLD FRONT WILL BE MOVING OFFSHORE AND THE WINDS WILL
BE SWITCHING FROM THE SOUTHWEST TO THE WEST THEN NORTHWEST WITH SOME
COLD AIR REACHING THE COAST BY THURSDAY AFTERNOON. THIS WILL INCREASE
THE WINDS AND CAUSE A CONFUSED SEA AS WE TRANSITION FROM AN
EASTERLY BUILD SWELL CAPPED WITH A WIND WAVE HEIGHT AS THE FRONT
MOVES OFFSHORE.

FOR A FEW HOURS WILL BE REAL GOOD FOR SURFING. THE WAVES BREAKING ON
THE BEACH WILL BE AROUND 5 TO 8 FT.

TO SUMMARIZE THE WINDS AND SEAS...THE GRADIENT FROM NOEL AND THE
RETREATING HIGH PRESSURE OFFSHORE WILL BRING SOME SWELLS TO THE
COASTAL WATERS ON THURSDAY. AS THE FRONT MOVES OFFSHORE THE
LONGER PERIOD SWELLS WILL BECOME PRIMARILY A CONFUSED SEA WITH
WIND WAVES AND SWELLS. WITH NOEL MOVING FARTHER OUT TO SEA AND
HIGH PRESSURE BUILDING IN FROM THE WEST LATE FRIDAY, A NORTH TO
NORTHEAST WIND WILL DEVELOP AND A RETURN TO A PRIMARY SWELL FROM
THE NORTHEAST WITH SOME WIND WAVE MIXED. SEAS WILL NOT TOTALLY
DECAY FROM THE SYSTEMS UNTIL SUNDAY.

ANYONE PLANNING TO GO TO THE CANYONS SHOULD CHECK THE WEATHER
BECAUSE OF TROPICAL STORM NOEL. IF YOU CLICK ON THE NHCS PAGE AND
GO TO THE GRAPHIC MARINERS 1-2-3 RULE, YOULL SEE THE AREA SHADED
WHICH INDICATES THE DANGER AREA.

&&

.PHI WATCHES/WARNINGS/ADVISORIES...
PA...NONE.
NJ...NONE.
DE...NONE.
MD...NONE.
MARINE...SMALL CRAFT ADVISORY FROM 8 PM THURSDAY TO 8 AM EDT FRIDAY FOR
     ANZ430-431-450>455.

&&

SYNOPSIS...OHARA
NEAR TERM...OHARA
SHORT TERM...OHARA
LONG TERM...OHARA
AVIATION...EBERWINE/STAUBER
MARINE...EBERWINE/STAUBER
Hazardous weather outlook, Oct 31, 2:29 AM EST, 21 hours 31 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE MOUNT HOLLY NJ
329 AM EDT WED OCT 31 2007

DEZ001>004-MDZ008-012-015-019-020-NJZ001-007>010-012>027-PAZ054-055-
060>062-067>071-011000-
NEW CASTLE-KENT DE-INLAND SUSSEX-DELAWARE BEACHES-CECIL-KENT MD-
QUEEN ANNES-TALBOT-CAROLINE-SUSSEX-WARREN-MORRIS-HUNTERDON-SOMERSET-
MIDDLESEX-WESTERN MONMOUTH-EASTERN MONMOUTH-MERCER-SALEM-GLOUCESTER-
CAMDEN-NORTHWESTERN BURLINGTON-OCEAN-CUMBERLAND-ATLANTIC-CAPE MAY-
ATLANTIC COASTAL CAPE MAY-COASTAL ATLANTIC-COASTAL OCEAN-
SOUTHEASTERN BURLINGTON-CARBON-MONROE-BERKS-LEHIGH-NORTHAMPTON-
CHESTER-MONTGOMERY-BUCKS-DELAWARE-PHILADELPHIA-
329 AM EDT WED OCT 31 2007

THIS HAZARDOUS WEATHER OUTLOOK IS FOR CENTRAL DELAWARE...NORTHERN
DELAWARE...SOUTHERN DELAWARE...EASTERN MARYLAND...NORTHEAST
MARYLAND...CENTRAL NEW JERSEY...NORTHERN NEW JERSEY...SOUTHERN NEW
JERSEY...EAST CENTRAL PENNSYLVANIA...NORTHEAST PENNSYLVANIA AND
SOUTHEAST PENNSYLVANIA.

.DAY ONE...TODAY AND TONIGHT

NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.

.DAYS TWO THROUGH SEVEN...THURSDAY THROUGH TUESDAY

NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME.

ANZ430-431-450>455-011000-
DELAWARE BAY WATERS NORTH OF EAST POINT NJ TO SLAUGHTER BEACH DE-
DELAWARE BAY WATERS SOUTH OF EAST POINT NJ TO SLAUGHTER BEACH DE-
COASTAL WATERS FROM SANDY HOOK TO MANASQUAN INLET NJ OUT 20 NM-
COASTAL WATERS FROM MANASQUAN INLET TO LITTLE EGG INLET NJ OUT 20 NM-
COASTAL WATERS FROM LITTLE EGG INLET TO GREAT EGG INLET NJ OUT 20 NM-
COASTAL WATERS FROM GREAT EGG INLET TO CAPE MAY NJ OUT 20 NM-
COASTAL WATERS FROM CAPE MAY NJ TO CAPE HENLOPEN DE OUT 20 NM-
COASTAL WATERS FROM CAPE HENLOPEN TO FENWICK ISLAND DE OUT 20 NM-
329 AM EDT WED OCT 31 2007

THIS HAZARDOUS WEATHER OUTLOOK IS FOR ATLANTIC COASTAL WATERS AND
DELAWARE BAY WATERS.

.DAY ONE...TODAY AND TONIGHT

NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.

.DAYS TWO THROUGH SEVEN...THURSDAY THROUGH TUESDAY

NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME.

TFG

The radar

The national radar mosaic for the moment the first event began.

Open the radar archive at this moment

Event by event

4 drought. Local standard time, as filed.

Drought, Delaware Beaches

When
November 1, 12:00 AM EST to November 30, 11:59 PM EST
Where
Delaware Beaches forecast zone
Reported by
County Official
Coordinates
38.683, -75.339 (the zone’s center; the record gives no point)

Drought, Inland Sussex

When
November 1, 12:00 AM EST to November 30, 11:59 PM EST
Where
Inland Sussex forecast zone
Reported by
County Official
Coordinates
38.683, -75.339 (the zone’s center; the record gives no point)

Drought, Kent

When
November 1, 12:00 AM EST to November 30, 11:59 PM EST
Where
Kent forecast zone
Reported by
County Official
Coordinates
39.096, -75.505 (the zone’s center; the record gives no point)

Drought, New Castle

When
November 1, 12:00 AM EST to November 30, 11:59 PM EST
Where
New Castle forecast zone
Reported by
County Official
Coordinates
39.578, -75.639 (the zone’s center; the record gives no point)

What these are

Drought
A drought reaching severe (D2) or worse on the US Drought Monitor, or with notable impacts.

After NWS Directive 10-1605, the rules offices file Storm Data by.

The same day elsewhere

More

Every storm in Delaware in 2007Every state in 2007This day in weather historyWarnings in Delaware, November 2007

Sources

NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 65596, 65597, 65598, 65599.